MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W025210150
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: nanocross elite 0.014in over-the-wire pta balloon dilatation catheter was received for evaluation.The unknown guidewire was removed from the transportation sheath and examined: a section of the nanocross elite inner guidewire lumen was stretched tightly over the 0.014¿ compatible guidewire.Approximately 30cm of the inner guidewire lumen is stretched on the 0.014¿ guidewire.The 0.014¿ guidewire exhibited several kinks/bends along its 300cm length.The 6f sheath was examined.The sheath was flushed using the luer lock on the stopcock.The sanguine debris was examined.The distal tip, distal radiopaque marker and distal balloon segment were found together in the debris washed from the sheath.Upon closer examination of the debris, the middle two radiopaque markers were located in the debris.Examination of the proximal balloon segment still attached to the catheter located the proximal radiopaque marker band.All components of the dilatation catheter are accounted for.The proximal segment of the nanocross elite dilatation catheter was examined.The proximal balloon bond is intact.The balloon is in a post inflated stated.The balloon material is bunched up as if the balloon was withdrawn into the sheath and was not fully deflated.The shear face of the balloon material is radial.The inner guidewire lumen exhibits stretching and rotational twisting.The distal balloon segment measures approximately 10.5cm and the proximal balloon segment measures approximately 10.5cm.All balloon material is accounted for.All components of the nanocross elite dilatation catheter are accounted for.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a nanocross elite pta balloon.There was no damage noted to packaging, nor any issues identified when removing the device from the hoop/tray.Ifu was followed and device was prepped without issue.It was reported that moderate resistance was felt during advancement.The physician reported that the first balloon would not advance over the wire past the lesion, perhaps it was too big, but difficulty was experienced getting it back off the wire.The lesion was then pre-dilated using a 2mm balloon and tried a different wire.The balloon was still unable to cross, and when the physician attempted to remove the balloon, the delivery catheter stretched entirely and tore off on the wire.The radio markers dislodged in the sheath.The physician then removed all of the devices and aborted the procedure.It was reported that no components embolized.No patient information of lesion morphology information was provided.No patient injury reported.Confirmation received indicates that for the first balloon the allegation is that it would not cross.The second balloon had the markers dislodge in the sheath.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6727256
Report Number2183870-2017-00309
Device Sequence Number932141
Product Code LIT
UDI-Device Identifier00821684066362
UDI-Public00821684066362
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2020
Device Catalogue NumberAB14W025210150
Device Lot NumberA451845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2017
Initial Report FDA Received Date07/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1